Alert archive / Hawaii / Flash Flood Warnings in 2013
Flash Flood Warning 56, NWS Honolulu, HI
NWS Honolulu, HI issued this flash flood warning at Nov 8, 2013, 8:04 PM HST for Honolulu County, Hawaii. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 8, 2013, 8:04 PM HST (06:04 UTC)
- Expired
- Nov 8, 2013, 11:00 PM HST
- In force
- 3 hr
- Issued by
- NWS Honolulu, HI
- Area
- Storm-based polygon
- Flood severity
- None
County Honolulu County, HI
The radar
The Molokai radar (PHMO), 94 km from the middle of the area, began a volume at 06:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lihue, (PHLI), launched 00:00Z, 6.1 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1134 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 717 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
840 WGHW50 PHFO 090604 FFWHFO HIC003-090900- /O.NEW.PHFO.FF.W.0056.131109T0604Z-131109T0900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE HONOLULU HI 804 PM HST FRI NOV 8 2013 THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A * FLASH FLOOD WARNING FOR... THE ISLAND OF OAHU IN HONOLULU COUNTY * UNTIL 1100 PM HST * AT 754 PM HST...A GAGE ON PUNALUU STREAM SHOWED A RAPID RISE IN WATER LEVEL FROM HEAVY RAIN NEAR PUNALUU...OR ABOUT 18 MILES NORTH OF HONOLULU. THE RAIN GAUGE AT PUNALUU ALSO REPORTED RAIN AT A RATE OF OVER TWO INCHES AN HOUR...AND RADAR DATA SHOWED ANOTHER SHOWER MOVING ASHORE OVER THE SAME AREA. THIS HEAVY RAIN WAS NEARLY STATIONARY. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAIE...KAHUKU AND HAUULA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WARNING MEANS FLASH FLOODING IS IMMINENT OR OCCURRING IN STREAMS...ROADS AND LOW LYING AREAS. MOVE TO HIGHER GROUND NOW. DO NOT CROSS FAST FLOWING OR RISING WATER IN YOUR VEHICLE OR ON FOOT. TURN AROUND...DON/T DROWN. && THIS FLASH FLOOD WARNING REPLACES THE FLOOD ADVISORY THAT WAS IN EFFECT FOR THE ISLAND OF OAHU IN HONOLULU COUNTY. THIS WARNING MAY NEED TO BE EXTENDED BEYOND 1100 PM HST IF FLASH FLOODING PERSISTS. LAT...LON 2170 15808 2174 15796 2137 15769 2144 15793 $$
1 follow-up statement
051 WGHW70 PHFO 090820 FFSHFO FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE HONOLULU HI 1020 PM HST FRI NOV 8 2013 HIC003-090830- /O.CAN.PHFO.FF.W.0056.000000T0000Z-131109T0900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ HONOLULU HI- 1020 PM HST FRI NOV 8 2013 ...THE FLASH FLOOD WARNING IS CANCELLED FOR THE ISLAND OF OAHU IN HONOLULU COUNTY... WEATHER RADAR AND RAIN GAGES SHOWED THAT THE HEAVY RAINS HAVE ENDED. THUS THE FLASH FLOOD WARNING IS CANCELLED. LAT...LON 2170 15808 2174 15796 2137 15769 2144 15793 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this flash flood warning went out at Nov 8, 4:00 PM HST, 4 hours 4 minutes earlier.
Area forecast discussion, Nov 8, 4:00 PM HST, 4 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 400 PM HST FRI NOV 8 2013 .SYNOPSIS... A LOW ALOFT AND AMPLE MOISTURE WILL MAKE HEAVY SHOWERS POSSIBLE ON KAUAI AND OAHU THIS EVENING. MODERATE TRADE WINDS WILL BUILD OVER THE ISLANDS TONIGHT AND THE CHANCE OF HEAVY SHOWERS WILL SUBSIDE AS THE LOW ALOFT WEAKENS. A FRONT WILL PUSH SOUTH OVER THE ISLANDS SATURDAY NIGHT BRINGING INCREASED SHOWERS AND MUCH STRONGER TRADE WINDS. THE WINDS AND SHOWERS WILL SUBSIDE BY MID-WEEK BUT SHOWERS MAY INCREASE AGAIN LATER IN THE WEEK AS REMNANTS OF THE FRONT MOVE BACK OVER THE ISLANDS FROM THE EAST. && .DISCUSSION... THE ATMOSPHERE OVER THE ISLANDS REMAINS A BIT UNSTABLE DUE TO A LOW ALOFT ABOUT 225 MILES NORTH NORTHEAST OF KAUAI. THE LOW ALOFT HAS ALSO INDUCED A WEAK SURFACE TROUGH OVER THE ISLANDS KEEPING WINDS LIGHT...ESPECIALLY OVER KAUAI COUNTY AND OAHU. THE WEATHER REMAINS FAIRLY QUIET OVER MOST AREAS THIS EVENING BUT SPOTTY HEAVY SHOWERS HAVE FORMED OVER CENTRAL KAUAI AND THE NORTH SHORE OF KAUAI. THESE SHOWERS ARE AT LEAST PARTLY DRIVEN BY AFTERNOON HEATING SO THE SHOWERS WILL LIKELY SUBSIDE BY SUNSET. THE GLOBAL MODELS ARE IN GOOD AGREEMENT SHOWING THE LOW ALOFT DISSIPATING OVER THE NEXT 12 HOURS. THE ATMOSPHERE OVER THE ISLANDS WILL BECOME MORE STABLE AND TRADE WINDS WILL STRENGTHEN SLIGHTLY. MODERATE TRADE WINDS WILL PERSIST THROUGH TOMORROW EVENING. A STRONG SHEAR LINE IS LIKELY TO MOVE SOUTH OVER THE ISLANDS SATURDAY NIGHT AS A VERY STRONG SURFACE HIGH MOVES EASTWARD FAR NORTH OF THE ISLANDS. A BAND OF SHOWERS WILL ACCOMPANY THE SHEAR LINE AND MUCH STRONGER TRADE WINDS WILL MOVE OVER THE ISLANDS ON SUNDAY. THE TRADE WINDS COULD BE STRONG ENOUGH TO REQUIRE WIND ADVISORIES. THE WINDS AND SHOWERS WILL SUBSIDE BY MID-WEEK AS THE FRONTAL BAND MOVES OFF TO THE SOUTHEAST OF THE ISLANDS. LATER IN THE WEEK REMNANTS OF THE FRONTAL BAND MAY MOVE BACK OVER THE ISLANDS FROM THE EAST BRINGING MORE SHOWERY WEATHER. && .MARINE... THE CURRENT MODERATE NORTH SWELL WILL BE FOLLOWED BY A MODERATE NORTHWEST SWELL THIS WEEKEND. A LARGE...SHORT-PERIOD NORTHEAST SWELL IS EXPECTED SUNDAY. A SIGNIFICANT NORTHERLY SWELL WILL ARRIVE TUESDAY AND BUILD TO WELL OVER THE ADVISORY THRESHOLD WEDNESDAY. SURF ALONG NORTH FACING SHORES MAY EVEN APPROACH THE WARNING LEVEL. AS TRADES INCREASE THIS WEEKEND...A SMALL CRAFT ADVISORY WILL LIKELY BE POSTED OVER MOST...IF NOT ALL...COASTAL WATERS. NEAR GALE FORCE WINDS ARE POSSIBLE SUNDAY AND MONDAY. EXPECT THE TRADES TO TAPER OFF MONDAY NIGHT AND TUESDAY. && .AVIATION... VFR CONDITIONS WILL PREVAIL OVER THE ISLANDS BUT THERE MAY BE LOCALIZED MVFR CEILINGS AND VISIBILITIES THIS EVENING DUE TO CONVECTIVE BUILDUPS...MAINLY ON KAUAI AND OAHU. && .HFO WATCHES/WARNINGS/ADVISORIES... NONE. && DONALDSON
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 8, 3:35 PM HST | Areal Flood Advisory | HFO | Kauai | 3 hr |
| Nov 8, 5:24 PM HST | Areal Flood Advisory | HFO | Kauai | 81 min |
| Nov 8, 5:45 PM HST | Flash Flood Warning | HFO | Kauai | 3 hr |
| Nov 8, 6:45 PM HST | Areal Flood Advisory | HFO | Honolulu | 3 hr |
| Nov 9, 3:33 AM HST | Small Craft Advisory | HFO | 3 days | |
| Nov 9, 8:30 AM HST | Areal Flood Advisory | HFO | Honolulu | 3 hr |
| Nov 9, 10:28 AM HST | Areal Flood Advisory | HFO | Kauai | 2 hr |
| Nov 9, 10:48 AM HST | Flash Flood Watch | HFO | Honolulu, Kauai, Kalawao | 24 hr |
| Nov 9, 12:29 PM HST | Flash Flood Warning | HFO | Kauai | 11 hr |
Nearby
Flash Flood Warnings in Hawaii, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.